Alert archive / Louisiana / Severe Thunderstorm Warnings in 2006

Severe Thunderstorm Warning 112, NWS Lake Charles, LA

August 16, 2006Evangeline Parish, Louisiana

NWS Lake Charles, LA issued this severe thunderstorm warning at Aug 16, 2006, 4:46 PM CDT for Evangeline Parish, Louisiana. It was in force for 59 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Aug 16, 2006, 4:46 PM CDT (21:46 UTC)
Expired
Aug 16, 2006, 5:45 PM CDT
In force
59 min
Issued by
NWS Lake Charles, LA
Area
Counties, with a storm outline in the text

County Evangeline Parish, LA

The nearest sounding before it

Lake Charles Mun, LA (KLCH), launched 12:00Z, 9.8 hours before the alert went out and 102 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lake Charles Mun, LA at 12:00Z on 2006-08-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2486 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lake Charles Mun, LA at 12:00Z on 2006-08-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -47 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2486 J/kg
Mixed-layer CIN
-91 J/kg
Mixed-layer LCL
961 m above ground
0-6 km bulk shear
13 kt
0-1 km storm-relative helicity
-47 m²/s²
0-3 km storm-relative helicity
-43 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lake Charles, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 16, 4:15 PM CDT, 31 minutes earlier.

Area forecast discussion, Aug 16, 4:15 PM CDT, 31 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAKE CHARLES LA
415 PM CDT WED AUG 16 2006

.DISCUSSION...SATELLITE IMAGERY THIS AFTERNOON SHOWED BROAD SFC
CIRCULATION OVER THE NE GULF...WITH REMNANT MCV OFF THE MOUTH OF
THE MS RIVER...AND MID/UPPER LOW OVER THE NE GOMEX.

THUNDERSTORMS HAVE DEVELOPED OVER ACADIANA THIS AFT IN REGION OF
DEEPENINGMOISTURER AND COVERGENT ZONE BETWEEN SFC HIGH OVER THE NW
GULF AND AFOREMENTIONED SFC LOW....FURTHER AIDED BY SUBTLE
VORTICES ROTATING SW IN FLOW BETWEEN UPPER HIGH/LOW. NOT EXPECTING
BULK OF THIS ACTIVITY TO LAST BEYOND SUNSET...BUT WILL LEAVE A 20
POP IN THROUGH MIDNIGHT.

OTHERWISE...NOT MUCH CHANGE FROM PREVIOUS FORECAST THINKING WITH A
BREAK...SORT OF...FROM THE HEAT EXPECTED OVER THE NEXT FEW DAYS.
THUNDERSTORM COVERAGE EXPECTED TO INCREASE AS UPPER RIDGE CENTERED
OVER THE ARKLATEX REGION ORIENTS ITSELF MORE EAST TO WEST JUST
NORTH OF THE GULF COAST REGION...AND TUTT LOW OVER THE NE GOMEX
SLIPS WWD UNDERNEATH THE RIDGE AXIS. SLIGHTLY COOLER TEMPERATURES
WILL NOT NECESSARILY TRANSLATE INTO A MORE COMFORTABLE AIRMASS
HOWEVER...AS LOW LEVEL MOISTURE IS EXPECTED TO REMAIN AT LEAST
STEADY STATE...INCREASING TO 2 PLUS INCHES AT TIMES.

THUNDERSTORM CHANCES EXPECTED TO DECREASE LATE WEEKEND INTO EARLY
NEXT WEEK AS RIDGE AXIS BUILDS BACK OVER THE AREA. FOR MID
WEEK...LATEST GFS NOW ADVERTISING A WEAK SFC BOUNDARY...DARE I
SAY FRONT...TO SLIP THROUGH THE AREA AFTER MEANDERING TO OUR NORTH
FOR THE EARLY PART OF THE WEEK. WHILE THE PROGGED PATTERN CHANGE
OF A MEAN EAST COAST TROF WOULD NOT PRECLUDE THIS POSSIBILITY...WOULD
PREFER TO SEE A TREND DEVELOP BEFORE I BUY INTO THE DRIER AIR
FILTERING IN.

&&

.AVIATION...ISOLD TSRA VCTY KLFT AND KAEX UNTIL SUNSET. THESE
STORMS ARE PRODUCING PROLIFIC CG STRIKES PER DETECTION NETWORK.
OTHERWISE...VFR EXPECTED ALL TERMINALS FOR THE OVERNIGHT HOURS.

&&

.MARINE...GENERALLY LIGHT WINDS AND LOW SEAS EXPECTED TO PERSIST
OVER THE COASTAL WATERS...WITH THUNDERSTORM COVERAGE INCREASING
FOR THE NEXT FEW DAYS AS AN UPPER LOW MOVES WEST ACROSS THE
NORTHERN GULF.

&&

.PRELIMINARY POINT TEMPS/POPS...
KLCH  77  96  78  91 /  20  30  20  40
KBPT  77  96  78  91 /  20  20  20  40
KAEX  74  98  74  95 /  20  20  20  30
KLFT  78  95  77  91 /  20  40  20  40

&&

.LCH WATCHES/WARNINGS/ADVISORIES...
LA...NONE.
TX...NONE.
GM...NONE.

&&

13
Hazardous weather outlook, Aug 16, 4:08 AM CDT, 12 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LAKE CHARLES LA
408 AM CDT WED AUG 16 2006

GMZ450-452-455-470-472-475-LAZ027>033-041>045-051>055-TXZ180>182-
201-215-216-171100-
COASTAL WATERS FROM CAMERON, LA TO HIGH ISLAND, TX OUT 20 NM-
COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON, LA OUT 20 NM-
COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY,
LA OUT 20 NM-
WATERS FROM CAMERON, LA TO HIGH ISLAND, TX EXTENDING FROM 20 NM
TO 60 NM-
WATERS FROM INTRACOASTAL CITY, LA TO CAMERON, LA EXTENDING FROM
20 NM TO 60 NM-
WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA
EXTENDING FROM 20 NM TO 60 NM-VERNON-RAPIDES-AVOYELLES-BEAUREGARD-
ALLEN-EVANGELINE-ST. LANDRY-CALCASIEU-JEFFERSON DAVIS-ACADIA-
LAFAYETTE-UPPER ST. MARTIN-CAMERON-VERMILION-IBERIA-ST. MARY-
LOWER ST. MARTIN-TYLER-JASPER-NEWTON-HARDIN-JEFFERSON-ORANGE-
408 AM CDT WED AUG 16 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF GM...CENTRAL
LOUISIANA...SOUTH CENTRAL LOUISIANA...SOUTHWEST LOUISIANA...WEST
CENTRAL LOUISIANA AND SOUTHEAST TEXAS.

.DAY ONE...TODAY AND TONIGHT
HOT CONDITIONS ARE EXPECTED ONCE AGAIN TODAY...WITH AFTERNOON
TEMPERATURES REACHING THE UPPER 90S. HEAT INDICES WILL RANGE
AROUND 105 BY MID AFTERNOON. SCATTERED SHOWERS AND THUNDERSTORMS
CAN BE EXPECTED OVER SOUTH CENTRAL LOUISIANA THIS AFTERNOON...WITH
ONLY ISOLATED EXPECTED OVER SOUTHWEST LOUISIANA. NO HAZARDOUS
WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
A BETTER CHANCE OF SHOWERS AND THUNDERSTORMS CAN BE EXPECTED
THURSDAY THROUGH SATURDAY ACROSS THE AREA AS AN UPPER LEVEL LOW
OVER THE NORTHERN GULF BRINGS ADDITIONAL MOISTURE AN INSTABILITY.
THIS WILL ALSO GIVE US A BREAK IN TEMPERATURES...AS AFTERNOON
HIGHS WILL ONLY REACH THE LOWER TO MID 90S DURING THIS TIME
PERIOD.

BY SUNDAY INTO TUESDAY...THE UPPER LEVEL RIDGE OF HIGH PRESSURE
WILL ONCE AGAIN DOMINATE OUR WEATHER...WITH MINIMAL RAIN CHANCES
...AND AFTERNOON TEMPERATURES REACHING THE MID TO UPPER 90S ONCE
AGAIN. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

In the hours before

Local storm report, Aug 16, 2:25 PM CDT, 2 hours 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
225 PM CDT WED AUG 16 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0223 PM     HAIL             MORGAN CITY             29.70N 91.19W
08/16/2006  E0.75 INCH       ST. MARY           LA   LAW ENFORCEMENT

            SHERIFF DEPARTMENT REPORTS PATROL CAR RECEIVING PENNY
            SIZE HAIL IN MORGAN CITY.

&&

FNAVEJAR
Special weather statement, Aug 16, 3:26 PM CDT, 1 hour 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
326 PM CDT WED AUG 16 2006

LAZ045-053-162115-
IBERIA-UPPER ST. MARTIN-
326 PM CDT WED AUG 16 2006

...STORMS WITH EXCESSIVE LIGHTNING OVER NORTHEASTERN IBERIA PARISH...
EASTERN UPPER ST. MARTIN PARISH...

AT 318 PM CDT...NATIONAL WEATHER SERVICE LIGHTNING DETECTION
EQUIPMENT INDICATED A LINE OF STRONG STORMS WITH EXCESSIVE LIGHTNING
FROM BUTTE LA ROSE TO 10 MILES NORTHWEST OF PIERRE PART...MOVING
SOUTHWEST AT 20 MPH.

LOCATIONS IN THE PATH OF THESE STRONG STORMS INCLUDE:
 ST. MARTINVILLE BY 350 PM CDT
 LOUREAUVILLE BY 350 PM CDT

IF YOU ARE OUTDOORS...TAKE SHELTER IN A BUILDING OR ENCLOSED
AUTOMOBILE. TREES AND OPEN SHELTERS FOUND ON A BEACH OR GOLF COURSE
OFFER NO PROTECTION.

BOATERS ON THE OPEN WATER ARE ESPECIALLY VULNERABLE TO THE DANGERS OF
LIGHTNING. GET TO SAFE HARBOR AT THE FIRST SIGN OF A LIGHTNING STORM
THEN SEEK SHELTER IN A BUILDING OR ENCLOSED VEHICLE AS QUICKLY AS
POSSIBLE.

05
Special weather statement, Aug 16, 3:47 PM CDT, 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
347 PM CDT WED AUG 16 2006

LAZ054-055-162130-
LOWER ST. MARTIN-ST. MARY-
347 PM CDT WED AUG 16 2006

...STORMS WITH EXCESSIVE LIGHTNING OVER LOWER ST. MARTIN
PARISH...NORTHERN ST. MARY PARISH...

AT 344 PM CDT...NATIONAL WEATHER SERVICE LIGHTNING DETECTION
EQUIPMENT INDICATED A LINE OF STORMS WITH EXCESSIVE LIGHTNING FROM
CATAHOULA TO LAKE FAUSSE POINTE TO CHARENTON TO NEAR PIERRE
PART...MOVING SOUTHWEST AT 20 MPH.

LOCATIONS IN THE PATH OF THE LIGHTNING STORM INCLUDE...
 NEW IBERIA...JEANERETTE...FRANKLIN...AND CENTERVILLE.

IF YOU ARE OUTDOORS...TAKE SHELTER IN A BUILDING OR ENCLOSED
AUTOMOBILE. TREES AND OPEN SHELTERS FOUND ON A BEACH OR GOLF COURSE
OFFER NO PROTECTION.

CONSTRUCTION WORKERS SHOULD SEEK SHELTER IN ENCLOSED VEHICLES. DO NOT
PUSH YOUR LUCK BY TRYING TO FINISH THE JOB WHILE THE STORM
APPROACHES.

05
Local storm report, Aug 16, 4:14 PM CDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
414 PM CDT WED AUG 16 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0400 PM     TSTM WND DMG     2 NW DEVILLE            31.37N 92.18W
08/16/2006                   RAPIDES            LA   LAW ENFORCEMENT

            SHERIFFS OFFICE REPORTED SHED DESTROYED AND TREE DOWN 2
            MILES NORTHWEST OF DEVILLE.

&&

FNAVEJAR
Local storm report, Aug 16, 4:21 PM CDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
421 PM CDT WED AUG 16 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0412 PM     HAIL             INTRACOASTAL CITY       29.78N 92.16W
08/16/2006  M0.75 INCH       VERMILION          LA   CO-OP OBSERVER

            COE PERSONNEL ALSO RECEIVED VESSEL REPORT OF 60 MPH WIND
            GUST IN THE CANAL.

&&

MOGGED
Local storm report, Aug 16, 4:37 PM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
437 PM CDT WED AUG 16 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0437 PM     MARINE TSTM WIND 13 SSE PECAN ISLAND     29.47N 92.37W
08/16/2006  M50 MPH          GMZ452             LA   PUBLIC

            REPORTED BY PLATFORM IN VERMILION BLOCK 26.

&&

MOGGED

The office that day

Everything else NWS Lake Charles, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 16, 12:42 PM CDTSpecial Marine WarningLCH63 min
Aug 16, 1:44 PM CDTSpecial Marine WarningLCH61 min
Aug 16, 2:10 PM CDTSevere Thunderstorm WarningLCHSaint Martin, St. Mary65 min
Aug 16, 2:38 PM CDTSpecial Marine WarningLCH67 min
Aug 16, 3:39 PM CDTSpecial Marine WarningLCH66 min
Aug 16, 3:55 PM CDTSevere Thunderstorm WarningLCHRapides65 min
Aug 16, 4:04 PM CDTSevere Thunderstorm WarningLCHVermilion56 min
Aug 16, 4:14 PM CDTSevere Thunderstorm WarningLCHSaint Martin61 min
Aug 16, 4:17 PM CDTSevere Thunderstorm WarningLCHAcadia58 min
Aug 16, 4:23 PM CDTSpecial Marine WarningLCH67 min
Aug 16, 4:36 PM CDTSevere Thunderstorm WarningLCHAvoyelles54 min
Aug 16, 4:51 PM CDTSevere Thunderstorm WarningLCHLafayette54 min
Aug 16, 4:53 PM CDTSevere Thunderstorm WarningLCHCameron67 min
Aug 16, 5:18 PM CDTSevere Thunderstorm WarningLCHAcadia, Saint Landry57 min
Aug 16, 5:34 PM CDTSevere Thunderstorm WarningLCHVernon56 min
Aug 16, 5:41 PM CDTSevere Thunderstorm WarningLCHAllen, Jefferson Davis64 min
Aug 16, 6:24 PM CDTSevere Thunderstorm WarningLCHBeauregard, Calcasieu66 min
Aug 16, 6:30 PM CDTSevere Thunderstorm WarningLCHVernon30 min

Nearby

Severe Thunderstorm Warnings in Louisiana, 2006Every severe thunderstorm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.